MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802892
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that lower than expected intact pth (ipth) results were obtained when non-vitros (mas) qc fluids were tested using vitros ipth lot 1950 on a vitros xt 7600 integrated system.A definitive cause of the event was not established.A vitros ipth lot 1950 reagent issue cannot be ruled out as a contributor to the event, as imprecision was observed from historical testing of mas qc fluids.However, vitros ipth lot 1950 results from mas qc testing since the latest event were acceptable and ongoing tracking and trending did not identify any signals to suggest there is a systemic quality issue with vitros ipth lot 1950.The lower than expected results were isolated to the testing of mas qc fluids and it is possible improper handling of the mas qcs contributed to the event.Ipth is susceptible to fragmentation and it could not be determined whether the customer was handling the mas qcs according to instructions for each testing event when the lower than expected results were obtained.An instrument issue cannot be ruled out as a contributor to the event, as no within run diagnostic precision was conducted to rule out the performance of the vitros xt 7600 integrated system around the time the lower than expected results were obtained.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected intact pth (ipth) results were obtained when non-vitros (mas) qc fluids were tested using vitros ipth lot 1950 on a vitros xt 7600 integrated system.Mas oim27031a (level 1) results of 18.10, 18.40, 12.55, 17.38, 18.67, 19.45, 17.39, 18.83, 18.67 and 18.01 pg/ml versus the customer's estimated baseline mean result of 28 pg/ml mas oim27033a (level 3) result of 741.09 pg/ml versus the customer's estimated baseline mean result of 1229 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower than expected vitros ipth results were obtained when the customer was processing non-patient fluids.There has been no allegation of patient harm as a result of this event.This report is number two of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment 607099.

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS INTACT PTH REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20014090
Report Number3007111389-2024-00158
Device Sequence Number7164246
Product Code CEW
UDI-Device Identifier10758750006267
UDI-Public(01)10758750006267(17)241125(11)240219(10)1950
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/25/2024
Device Catalogue Number6802892
Device Lot Number1950
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown